MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. HEARTSPAN® TRANSSEPTAL NEEDLE; TROCAR NEEDLE

MERIT MEDICAL SYSTEMS, INC. HEARTSPAN® TRANSSEPTAL NEEDLE; TROCAR NEEDLE
Catalog Number FND-020-02/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Pericardial Effusion (3271)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the investigation is complete.
 
Event or Problem Description
The account alleges that post-transeptal puncture, during an ablation procedure for atrial tachycardia, pericardial effusion was noted, and cardiac perforation could not be ruled out.The physician advanced an ice catheter and ordered an echo study to confirm the effusion was developing.Pericardial perforation was ruled out at this time.An emergent pericardiocentesis [pc] was performed.During the pc, the patient experienced ventricular tachycardia [vt] arrhythmia so the patient was successfully defibrillated to normal sinus rhythm.Post pc drainage placement, 700cc of fluid was successfully removed from the patient pericardial space.The patient was returned to the unit for observation in stable condition.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HEARTSPAN® TRANSSEPTAL NEEDLE
Common Device Name
TROCAR NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key18313049
Report Number3010665433-2023-00098
Device Sequence Number12418692
Product Code DRC
UDI-Device Identifier00884450451717
UDI-Public884450451717
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Catalogue NumberFND-020-02/B
Device Lot NumberE2708275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown